U.S. doctors online nowAsk doctors free
United Kingdom
A 29-year-old male asked:

If a dental anaesthesia of lidocaine is injected intra vascular by accident during dental visit to an adult male weighing 96kg what would happen? die from toxic?

2 doctor answers3 doctors weighed in
Dr. Steven Simon
A Verified Doctoranswered
Physical Medicine and Rehabilitation 40 years experience
Various: While IV lidocaine can slow heart rate in sufficient dose, the amount used in dental anesthesia is FAR LESS, and little if any problem would result in most cases should this occur. The dentist was trained and should,be able,to tell,if the needle isn’t where it supposed to be BEFORE the injection is given. Hope this provides some relief from fears.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Theodore Davantzis
Dentistry 42 years experience
Death, no: If the lidocaine had 1:100000 epinephrine then his heart may race and he may feel faint, but this would only last for a few minutes. In addition, dental syringes are self-aspirating.... after needle insertion and before injecting, the syringe pulls back on the plunger. If the tip of the needle was in a blood vessel, blood would be drawn back into the glass carpule, alerting the dentist.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 3, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.